Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 49, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 13, 2013, 12:46 PM EDT for 4 counties in Kentucky. It was in force for 29 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2013, 12:46 PM EDT (16:46 UTC)
- Expired
- Jun 13, 2013, 1:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, KY, Knox County, KY, Laurel County, KY, Leslie County, KY
The radar
The Jackson,KY radar (KJKL), 72 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 12:54 PM EDT | TSTM WND DMG | Sizerock, KY | TREES DOWN ON BULLSKIN ROAD AT SIZEROCK POST OFFICE. |
| Jun 13, 12:58 PM EDT | TSTM WND DMG | 2 S Manchester, KY | TREES DOWN ON CRAWFISH ROAD. |
| Jun 13, 1:16 PM EDT | TSTM WND DMG | Hoskinston, KY | TREES DOWN ON HWY 421 |
| Jun 13, 1:16 PM EDT | TSTM WND DMG | Stinnett, KY | TREE DOWN ON HIGHWAY 421. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 9:08 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.8 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 828 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
585
WUUS53 KJKL 131646
SVRJKL
KYC051-121-125-131-131715-
/O.NEW.KJKL.SV.W.0049.130613T1646Z-130613T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1246 PM EDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN SOUTHEAST KENTUCKY...
NORTHERN KNOX COUNTY IN SOUTHEAST KENTUCKY...
LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
WESTERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 115 PM EDT
* AT 1243 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM WHOOPFLAREA TO PORTERSBURG TO 5 MILES WEST OF
BUNCH...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MANCHESTER...BRUTUS...URBAN...BARCREEK...SUBLIMITY CITY...
SPURLOCK...HOOKER...LONDON-CORBIN AIRPORT...LITTLETON...PANCO...
MARYDELL...LEVI JACKSON S.P....FARISTON...HERRON...HORSE CREEK
JUNCTION...LESBAS...SIBERT...JACKS CREEK...SIZEROCK AND ADD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3695 8409 3697 8413 3696 8414 3714 8430
3716 8429 3733 8363 3726 8356 3726 8352
3724 8351 3725 8349 3705 8330 3693 8368
3687 8406
TIME...MOT...LOC 1645Z 319DEG 29KT 3729 8355 3716 8390
3708 8432
HAIL...0.75IN
WIND...60MPH
$$
HAL2 follow-up statements
654
WWUS53 KJKL 131657
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1257 PM EDT THU JUN 13 2013
KYC051-121-125-131-131715-
/O.CON.KJKL.SV.W.0049.000000T0000Z-130613T1715Z/
KNOX KY-LESLIE KY-CLAY KY-LAUREL KY-
1257 PM EDT THU JUN 13 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAUREL...
CLAY...WESTERN LESLIE AND NORTHERN KNOX COUNTIES UNTIL 115 PM EDT...
AT 1254 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM SIZEROCK TO BUSH TO ROCKCASTLE SPRINGS...AND
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BIG CREEK...LILY...BEAR BRANCH...HOUSE...BLACKWATER...PARK VALLEY...
KEAVY...JONSEE...COTTONGIN...BOBS FORK...GOOSE ROCK...DORTHAE...
THOUSANDSTICKS...TUTTLE...MCHARGUE...BOTTO...LINCOLN...GIBBS...
TEDDERS AND LYNN CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH SOME OF THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3695 8409 3697 8413 3696 8414 3714 8430
3716 8429 3733 8363 3726 8356 3726 8352
3724 8351 3725 8349 3705 8330 3693 8368
3687 8406
TIME...MOT...LOC 1657Z 319DEG 29KT 3721 8347 3709 8382
3701 8424
HAIL...0.75IN
WIND...60MPH
$$
RAY659
WWUS53 KJKL 131716
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
116 PM EDT THU JUN 13 2013
KYC051-121-125-131-131726-
/O.EXP.KJKL.SV.W.0049.000000T0000Z-130613T1715Z/
KNOX KY-LESLIE KY-CLAY KY-LAUREL KY-
116 PM EDT THU JUN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR LAUREL...CLAY...WESTERN LESLIE
AND NORTHERN KNOX COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3695 8409 3697 8413 3696 8414 3714 8430
3716 8429 3733 8363 3726 8356 3726 8352
3724 8351 3725 8349 3705 8330 3693 8368
3687 8406
TIME...MOT...LOC 1657Z 319DEG 29KT 3721 8347 3709 8382
3701 8424
$$
RAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 12:25 PM EDT, 21 minutes earlier.
Area forecast discussion, Jun 13, 12:25 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1225 PM EDT THU JUN 13 2013 .UPDATE... ISSUED AT 1225 PM EDT THU JUN 13 2013 LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUE TO MOVE SOUTHEAST ACROSS THE AREA. HAVE REMOVED COUNTIES FROM THE SEVERE THUNDERSTORM WATCH THAT ARE TO THE NORTHWEST OF THE LINE OF STORMS. NDFD AND ZFP HAVE BEEN UPDATED. UPDATE ISSUED AT 1022 AM EDT THU JUN 13 2013 THREAT FOR DAMAGING WINDS AND LARGE HAIL WILL CONTINUE UNTIL MID AFTERNOON. RAPIDLY EVOLVING SITUATION THIS MORNING AS SHORT WAVE TROF AND VORT MAX OVER INDIANA DIVES ESE. CURRENT DATA INDICATES TROF AXIS AND VORT MAX MOVING ACROSS E KY AROUND 18Z. WHEN THIS PASSES TO OUR SOUTHEAST BY MID AFTERNOON THE SEVERE THERAT WILL END. A LINE OF CONVECTION HAS DEVELOPED IN RESPONSE TO THE FORCING WITH THE TROF AND VORT CENTER...AND HAS BEEN PROGESSING STEADILY SOUTHEAST THROUGH THE MORNING...JUST NOW NEARING FLEMING COUNTY. EXPECT INTENSIFICATION OF LINE AS IT CONTINUES MOVING SOUTHEAST INTO MOIST UNSTABLE ENVIRONMENT. SHOULD ALSO SEE SOME INTERACTION WITH BOUNDARY LEFT ACROSS THE CENTER PART OF THE FORECAST AREA FROM SCATTERED EARLY MORNING CONVECTION. UPDATED NDFD AND ASSOCIATED PRODUCTS. UPDATE ISSUED AT 755 AM EDT THU JUN 13 2013 SOME ISOLATED TO SCATTERED SHOWERS AND EVEN A THUNDERSTORM ARE WORKING ACROSS THE CENTRAL PART OF THE CWA ATTM. HOWEVER...THIS HAS BEEN RATHER TAME OVERALL. ADDITIONAL CONVECTION CONTINUES TO DEVELOP OVER CENTRAL AND SOUTHERN INDIANA AND THIS AND THE UPPER LEVEL DISTURBANCE SHOULD WORK INTO EASTERN KY LATER THIS MORNING INTO THE EARLY AFTERNOON. HOURLY POPS WERE ADJUSTED TO PUSH BACK THE HIGHEST POPS A COUPLE OF HOURS ON AVERAGE TO TIME IN ACTIVITY NOW OVER INDIANA. A FEW MINOR CHANGES WERE ALSO MADE TO THE HOURLY TEMPERATURES AND DEWPOINTS. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 345 AM EDT THU JUN 13 2013 A SFC LOW IS CURRENTLY TRACKING EAST ACROSS THE SOUTHERN GREAT LAKES REGION IN ADVANCE OF RATHER POTENT SHORTWAVE TROUGH MOVING ACROSS THE WESTERN GREAT LAKES. THIS SYSTEM HAS NOT AS OF YET MERGED WITH A TROUGH TO ITS NORTH WORKING ACROSS ONTARIO INTO QUEBEC...BUT THIS SYSTEM SHOULD PHASE WELL TO OUR EAST ACROSS THE MID ATLANTIC STATES LATER TODAY AND INTO TONIGHT WITH THE SHORTWAVE TROUGH BEING REPLACED LOCALLY BY HEIGHT RISES. FROM LATE TODAY THROUGH THE END OF THE PERIOD... RIDGING NOW OVER THE PLAINS STATES WILL BUILD EAST INTO THE CENTRAL CONUS AND BECOME CENTERED OVER THE ARKLATEX REGION BY THE END OF THE PERIOD. MEANWHILE....THE SFC LOW WILL TRACK EAST INTO THE MID ATLANTIC STATES NEAR THE INTERSTATE 80 CORRIDOR AND THEN REDEVELOP INTO A RATHER POTENT MID LATITUDE CYCLONE FOR JUNE AS IT MOVES OFF THE MID ATLANTIC COAST AND INTO THE ATLANTIC. CONVECTION SO FAR OVERNIGHT HAS BEEN MAINLY CONFINED TO LOCATIONS TO OUR NORTH AND NORTHWEST CLOSER TO THE WARM FRONT OVER OH...IL AN IN. A FEW SHOWERS HAVE RECENTLY DEVELOPED A BIT FURTHER TO THE SOUTH AND WEST CLOSER TO THE OH RIVER OVER SE IN...SOUTHWEST OH AND NORTH CENTRAL KY...BUT HAVE NOT AMOUNTED TO MUCH. AN INITIAL CLUSTER WAS WORKING TOWARD THE OH RIVER...TOWARD THE WV AND OH BORDER WITH ADDITIONAL CONVECTION IN CENTRAL INDIANA. THE CONVECTION NEARING THE OH/WV BORDER IS HEADING MORE OR LESS EAST SOUTHEAST AND INTO WV AND SHOULD LARGELY NOT AFFECT THE JKL CWA. HOWEVER...OUTFLOW BOUNDARIES FROM THIS INITIAL CONVECTION AND CONVECTION NOW OVER IN OR THE CONVECTION OVER INDIANA ITSELF SHOULD REACH THE LOCAL AREA AROUND OR AFTER DAWN. THIS...AND THE APPROACH OF THE SHORTWAVE TROUGH AND COLD FRONT SHOULD PROVIDE ENOUGH LIFT TO BREAK THE CAP CURRENTLY IN PLACE OVER EAST KY. GIVEN EXPECTED SHEAR AND RATHER STRONG WINDS ALOFT AS WELL AS ELEVATED OR SFC INSTABILITY CONVECTION AROUND DAWN AND INTO THE DAY ON THU COULD BE SEVERE WITH DAMAGING WIND GUSTS AND HAIL THE PRIMARY THREATS. THE THREAT FOR ANY SEVERE THUNDERSTORMS SHOULD DIMINISH FROM NW TO SE FROM MID TO LATE MORNING THROUGH AFTERNOON AS THE COLD FRONT AND THE SHORTWAVE TROUGH AXIS MOVES EAST OF THE AREA AND THE COLD FRONT DROPS SOUTHEAST INTO VA AND TN. IN FACT...DEEPER MOISTURE AND LIFT SHOULD EXIT TO THE SOUTHEAST EARLY ENOUGH THAT DRY WEATHER IS ANTICIPATED FROM LATE EVENING INTO THE OVERNIGHT HOURS TONIGHT ACROSS ALL OF EAST KY. HEIGHT RISES AND ASSOCIATED SFC HIGH PRESSURE BUILDING INTO THE OH VALLEY REGION AND APPALACHIANS WILL BRING DRY WEATHER AND A COLDER AND MUCH DRIER AIRMASS TO END THE SHORT TERM PERIOD. AS FOR POPS...ALTHOUGH THIS IS A LOWER THAN NORMAL CONFIDENCE FORECAST...WENT WITH LIKELY POPS SHORTLY AFTER DAWN FOR THE NORTHWEST COUNTIES AND THEN TRANSITIONED THIS TO THE SOUTH AND EAST THROUGH EARLY AFTERNOON FOR THE ANTICIPATED PREFRONTAL LINE OF CONVECTION SOME OF WHICH MAY BE SEVERE. OPTED FOR PERSISTENCE OF POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL IN THE GRIDS AS WELL. CONVECTION AND CLOUD COVER SHOULD LEAD TO A RATHER LIMITED DIURNAL RISE FOR TODAY AND DAYTIME MAX TEMPS SHOULD NOT BE FAR FROM CURRENT READINGS IN MANY LOCATIONS...WITH THE CURRENTLY DECOUPLED DEEPER VALLEYS GETTING SCOURED OUT AS THE PRESS GRADIENT INCREASES. LOWS TONIGHT...EXPECTED TO BE IN THE MID TO UPPER 50S...ALTHOUGH ONLY ON THE ORDER OF ABOUT 5 DEGREES BELOW NORMAL WILL ON AVERAGE BE 10 TO 15 DEGREES BELOW READINGS FROM THIS MORNING. LINGERING LOW LEVEL MOISTURE FROM TODAY/S ANTICIPATED CONVECTION AND A DECREASING GRADIENT SHOULD LEAD TO SOME PATCHY VALLEY FOG LATER TONIGHT DESPITE ADVECTION OF DRIER AIR. THE COLDER AIRMASS SHOULD LEAD TO HIGHS ONLY IN THE UPPER 70S TO AROUND 80 ON AVERAGE ON FRIDAY OR A FEW DEGREES BELOW NORMAL...OFFERING RELIEF FROM THE RECENT MID WEEK HEAT AND HUMIDITY. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 327 AM EDT THU JUN 13 2013 TROUGHING ALOFT TO OUR EAST WILL REMAIN PERSISTENT THROUGH THE PERIOD LEAVING US IN A NORTHWEST FLOW PATTERN. WHILE SATURDAY LOOKS DRY...RIPPLES PASSING BY IN THE MEAN FLOW WILL BRING RENEWED CHANCES FOR SHOWERS/STORMS BY SUNDAY. ONE SHORTWAVE IN PARTICULAR WILL BE STOUT ENOUGH TO FORCE A COLD FRONT INTO AND THROUGH OUR REGION FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. THIS APPEARS TO BE OUR BEST SHOT AT RAIN. THE FRONT IS PROGGED TO SETTLE TO OUR SOUTH TUESDAY INTO TUESDAY NIGHT WITH DWINDLING RAIN CHANCES THE RESULT. TEMPERATURES FOR THE PERIOD ARE EXPECTED TO REMAIN PRETTY CLOSE TO NORMAL WITH HIGHS IN THE 80S AND LOWS STARTING OUT IN THE 50S ON FRIDAY NIGHT BUT MODERATING INTO THE 60S FOR THE REST OF THE PERIOD. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 755 AM EDT THU JUN 13 2013 AS A COLD FRONT AND AN UPPER LEVEL DISTURBANCE PASSES THROUGH THE REGION TODAY...SHOWERS AND THUNDERSTORMS SHOULD WORK ACROSS THE REGION...MAINLY AFTER 14Z THROUGH ABOUT 19Z. HOWEVER...A THUNDERSTORM IS POSSIBLE INITIALLY MAINLY NEAR JKL. STORMS THAT OCCUR DURING THIS PERIOD WILL HAVE POTENTIAL FOR STRONG OR DAMAGING WINDS AND HAIL. AS USUAL...IFR OR LOWER CAN BE EXPECTED IN THE HEAVIER SHOWERS AND STORMS. OTHERWISE... VFR SHOULD PREVAIL OUTSIDE OF CONVECTION EXCEPT PERHAPS SOME IFR OR LOWER FOG LATE IN THE PERIOD BETWEEN 6Z AND 12Z IN VALLEY LOCATIONS SUCH AS LOZ AND SME. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...SBH SHORT TERM...JP LONG TERM...ABE AVIATION...JP
Hazardous weather outlook, Jun 13, 4:12 AM EDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 412 AM EDT THU JUN 13 2013 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-141100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 412 AM EDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...WITH DAMAGING WIND GUSTS AND LARGE HAIL BEING THE PRIMARY THREATS. THE SEVERE THUNDERSTORM THREAT WILL END FROM NORTHWEST TO SOUTHEAST FROM LATE MORNING TO EARLY AFTERNOON AS A COLD FRONT PASSES THROUGH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE LATE SATURDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE. JP
In the hours before
Local storm report, Jun 13, 11:45 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1145 AM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM TSTM WND DMG STANTON 37.85N 83.86W
06/13/2013 POWELL KY 911 CALL CENTER
TREE DOWN ON EAST COLLEGE AVE.
&&
DSTAMPERSpecial weather statement, Jun 13, 11:58 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1158 AM EDT THU JUN 13 2013 KYZ085-087-088-110-113-115-117-118-120-131630- WHITLEY-KNOTT-LESLIE-LETCHER-PERRY-PIKE-BELL-FLOYD-HARLAN- 1158 AM EDT THU JUN 13 2013 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 1230 PM EDT THURSDAY AFTERNOON... SOUTHERN KNOTT... SOUTHEASTERN LESLIE... LETCHER... SOUTHEASTERN PERRY... SOUTHWESTERN PIKE... EXTREME SOUTHEASTERN WHITLEY... SOUTHERN BELL... EXTREME SOUTH CENTRAL FLOYD AND HARLAN. AT 1156 AM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF HINDMAN TO 8 MILES WEST OF HARLAN TO 13 MILES SOUTHWEST OF MIDDLESBORO...MOVING EAST AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PINEVILLE... HARLAN...WHITESBURG...MIDDLESBORO...AND JENKINS. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS IN EXCESS OF 40 MPH...AND FREQUENT LIGHTNING. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EDT THURSDAY AFTERNOON FOR EASTERN KENTUCKY. RAY
Local storm report, Jun 13, 12:29 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1229 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM TSTM WND DMG PRESTON 38.09N 83.75W
06/13/2013 BATH KY BROADCAST MEDIA
100 FOOT PINE TREE DOWN.
&&
TBREWERSpecial weather statement, Jun 13, 12:30 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1230 PM EDT THU JUN 13 2013 KYZ079-080-084-109-110-112>117-131700- MCCREARY-PULASKI-LAUREL-KNOTT-LESLIE-MAGOFFIN-OWSLEY-PERRY-BREATHITT- CLAY-FLOYD- 1230 PM EDT THU JUN 13 2013 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 100 PM EDT THURSDAY AFTERNOON... KNOTT... NORTHERN LESLIE... EXTREME NORTHEASTERN MCCREARY... SOUTHEASTERN MAGOFFIN... SOUTHERN OWSLEY... PERRY... CENTRAL PULASKI... SOUTHERN BREATHITT... CLAY... SOUTHERN FLOYD AND LAUREL. AT 1230 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF HINDMAN TO 11 MILES NORTHWEST OF MANCHESTER TO SOMERSET...MOVING EAST AT 50 MPH. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AND FREQUENT LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EDT THURSDAY AFTERNOON FOR EASTERN KENTUCKY. RAY
Local storm report, Jun 13, 12:40 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1240 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG ELKATAWA 37.56N 83.43W
06/13/2013 BREATHITT KY NWS EMPLOYEE
TREE ACROSS ROAD ON HWY 52 NEAR THE INTERSECTION OF HWY
52 AND HWY 30.
&&
TBREWERLocal storm report, Jun 13, 12:46 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1246 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM TSTM WND GST 3 E DORTON 37.28N 82.52W
06/13/2013 M59 MPH PIKE KY MESONET
&&
TBREWERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:57 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Menifee, Montgomery, Powell | 33 min |
| Jun 13, 11:04 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 26 min |
| Jun 13, 11:23 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Estill, Lee, Menifee, Montgomery and 4 more | 37 min |
| Jun 13, 11:56 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Jackson, Lee, Leslie, Magoffin, Morgan and 3 more | 34 min |
| Jun 13, 12:03 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Rockcastle | 27 min |
| Jun 13, 12:40 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Leslie, Magoffin, Owsley and 1 more | 35 min |
| Jun 13, 12:52 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Wayne, Whitley | 23 min |
| Jun 13, 12:58 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 32 min |
| Jun 13, 1:12 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Harlan, Knott, Leslie, Letcher, Perry | 48 min |
| Jun 13, 1:17 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Pike | 28 min |
| Jun 13, 1:29 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, McCreary, Whitley | 61 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.